Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 179, NWS Tulsa, OK

September 8, 2007Sequoyah County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 8, 2007, 1:40 PM CDT for Sequoyah County, Oklahoma. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2007, 1:40 PM CDT (18:40 UTC)
Expired
Sep 8, 2007, 2:45 PM CDT
In force
65 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Sequoyah County, OK

The radar

The Western Arkansas radar (KSRX), 57 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 2:05 PM CDTTSTM WND DMGSallisaw, OKA SIGN WAS BLOWN DOWN...HITTING AND DAMAGING A CAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 6.7 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2007-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1076 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2007-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1076 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 081840
SVRTSA
OKC135-081945-
/O.NEW.KTSA.SV.W.0179.070908T1840Z-070908T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
140 PM CDT SAT SEP 8 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA

* UNTIL 245 PM CDT

* AT 137 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF VIAN...MOVING
  EAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...VIAN...
  SALLISAW...MARBLE CITY AND BRUSHY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3558 9513 3549 9511 3541 9494 3547 9454
      3565 9469

$$
2 follow-up statements
000 
WWUS54 KTSA 081908
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
207 PM CDT SAT SEP 8 2007

OKC135-081945-
/O.CON.KTSA.SV.W.0179.000000T0000Z-070908T1945Z/
SEQUOYAH OK-
207 PM CDT SAT SEP 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR CENTRAL SEQUOYAH COUNTY...

AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR MC KEY...MOVING EAST
AT 25 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MARBLE CITY...
SALLISAW AND BRUSHY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3564 9502 3550 9500 3539 9486 3547 9454
      3565 9469

$$
000 
WWUS54 KTSA 081940
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
241 PM CDT SAT SEP 8 2007

OKC135-081951-
/O.EXP.KTSA.SV.W.0179.000000T0000Z-070908T1945Z/
SEQUOYAH OK-
241 PM CDT SAT SEP 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SEQUOYAH COUNTY
EXPIRES AT 245 PM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.

LAT...LON 3564 9502 3550 9500 3539 9486 3547 9454
      3565 9469

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 10:50 AM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Sep 8, 10:50 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1050 AM CDT SAT SEP 8 2007

.UPDATE...

&&

.DISCUSSION...
A LARGE AREA OF 4 TO 6 INCH OVERNIGHT RAINFALL TOTALS EXTENDS
GENERALLY FROM I-44 NORTHWARD. CURRENTLY... THE LATEST LARGE AREA
OF HEAVY RAINFALL IS EXITING THE NORTHEAST CORNER OF OKLAHOMA INTO
MISSOURI AND PORTIONS OF NORTHWEST ARKANSAS. SMALLER AREAS OF
LIGHT TO MODERATE RAINFALL REMAIN ACROSS EASTERN OKLAHOMA AT THIS
TIME.

RAINFALL AND EXTENSIVE CLOUD COVER IS HOLDING TEMPERATURES DOWN
MORE THAN EXPECTED TODAY SO HAVE SLIGHTLY LOWERED MAXIMUMS
GENERALLY NORTH OF I-40. HAVE ALSO ADJUSTED SKY COVER GRIDS UPWARD
TO AGREE WITH OBSERVED. HAVE NOT LOWERED POPS AS GFS... NAM... AND
RUC ALL CONTINUE TO PROG GOOD RAIN CHANCES CONTINUING.

UPDATED PRODUCTS HAVE ALREADY BEEN SENT.

&&

.PREV DISCUSSION... /ISSUED 300 AM CDT SAT SEP 8 2007/

DISCUSSION...
TORRENTIAL RAINS FALLING ACROSS PORTIONS OF NORTHEAST OKLAHOMA
THIS MORNING. NEARLY 5 INCHES OF RAIN HAS FALLEN AT WFO TULSA
SINCE MIDNIGHT. STRONG ISENTROPIC LIFT TAKING PLACE THIS MORNING
ALONG THE 305K SURFACE ACROSS NORTHEAST OKLAHOMA WITH BEST LIFT
LINING UP NICELY WITH THE SOUTHERN EDGE OF THE PRECIP. THIS ALSO
COINCIDES WITH THE 850 MB FRONTAL BOUNDARY THAT STRETCHES ACROSS
NORTHEAST OKLAHOMA THIS MORNING. MEANWHILE...THE TRUE SURFACE COLD
FRONT STILL RESIDES ACROSS SOUTHEAST KANSAS INTO NORTHWEST OKLAHOMA
WITH A SURFACE TROF EXTENDING FROM A LOW IN SOUTHWEST OKLAHOMA
AND ALONG A OKC-TUL-JLN LINE. WITH ALL THESE FEATURES LINGERING
IN THE AREA AND A TROPICAL AIRMASS ENTRENCHED IN THE AREA THE
CHANCES OF SHOWERS AND THUNDERSTORMS WILL REMAIN HIGH ACROSS
THE AREA TODAY. THE BEST CHANCES WILL BE NORTH OF INTERSTATE
40 WHERE A FLASH FLOOD WATCH WILL CONTINUE TO BE IN EFFECT THROUGH
THIS AFTERNOON. ANOTHER 2 TO 4 INCHES OF RAIN WILL BE POSSIBLE
IN THE WATCH AREA THROUGH THIS AFTERNOON. WILL CONTINUE THE FLASH FLOOD
WATCH FOR NORTHWEST ARKANSAS INTO TONIGHT AS THE AXIS OF HEAVIEST
RAINS AND BEST ISENTROPIC LIFT SHIFTS TO THE EAST.

THE RAIN CHANCES WILL DECREASE FROM THE NORTHWEST ON SUNDAY AS THE
COLD FRONT CURRENTLY ACROSS SOUTHEAST KANSAS MAKES ITS WAY
THROUGH THE AREA. HOWEVER...THE CHANCES OF SHOWERS AND THUNDERSTORMS
WILL PICK RIGHT BACK UP ON MONDAY AS A MID-LEVEL SHORTWAVE AND ASSOCIATED
COLD FRONT SWEEP ACROSS THE CENTRAL PLAINS AND INTO THE AREA. COOLER
AND DRIER CONDITIONS ARE IN ANTICIPATED FOR THE REMAINDER OF THE FORECAST
PERIOD AS HIGH PRESSURE BUILDS IN THE WAKE OF THE COLD FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   80  68  84  65 / 100  70  20  30
FSM   83  71  84  69 /  70  90  60  40
MLC   84  71  82  67 /  60  90  40  30
BVO   78  64  84  61 / 100  50  10  20
FYV   78  68  82  65 / 100  90  50  40
BYV   78  67  82  63 / 100  90  50  40
MKO   79  69  82  65 /  90  80  40  40
MIO   78  65  83  62 / 100  60  20  20
F10   81  69  83  65 /  80  80  40  30
HHW   88  72  86  70 /  50  70  50  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM SATURDAY FOR OKZ054-OKZ055-OKZ056-
     OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-
     OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072.

AR...FLASH FLOOD WATCH UNTIL 8 AM SUNDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020.

&&

SHORT TERM...06
LONG TERM....05
Hazardous weather outlook, Sep 8, 12:42 PM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1242 PM CDT SAT SEP 8 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1225 PM CDT SAT SEP 8 2007

...POSSIBILITY OF HEAVY RAINFALL AND FLASH FLOODING CONTINUES...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
        AREA...SOUTHEAST OKLAHOMA.
        ONSET...THIS AFTERNOON.

FLASH FLOOD.
	RISK...SIGNIFICANT.
        AREA...ENTIRE AREA.
        ONSET...ONGOING.

        AREA AT GREATEST RISK...EASTERN OKLAHOMA.

HEAVY RAIN.
	RISK...SIGNIFICANT.
        AREA...ENTIRE AREA. ONSET...ONGOING.

        AREA AT GREATEST RISK...EASTERN OKLAHOMA AND NORTHWEST
        ARKANSAS.

DISCUSSION...
THE THREAT FOR SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL
WILL CONTINUE THROUGH TONIGHT. AN APPROACHING UPPER LOW... COMBINED
WITH A WEAK SURFACE FRONTAL BOUNDARY WILL INTERACT WITH A TROPICAL
ENVIRONMENT TO CONTINUE TO PRODUCE AREAS OF HEAVY RAINFALL WITH
EMBEDDED THUNDERSTORMS. THE HEAVIEST RAIN WILL BE ACROSS NORTHEAST
OKLAHOMA AND NORTHWEST ARKANSAS IN THE VICINITY OF THE FRONTAL
BOUNDARY... WHICH WILL TEND TO TRANSLATE SOUTHWARD OVER TIME. DUE TO
THE TROPICAL NATURE OF THE AIRMASS ACROSS THE AREA... THUNDERSTORMS
WILL BE EFFICIENT RAINFALL PRODUCERS. THEREFORE... HIGH RAINFALL TOTALS
WILL BE POSSIBLE IN A SHORT PERIOD OF TIME... MAKING FLASH
FLOODING A SIGNIFICANT RISK.

IN ADDITION... THERE IS A LIMITED RISK OF SEVERE WEATHER THIS
AFTERNOON... MAINLY ACROSS SOUTHEAST OKLAHOMA. SCATTERED
THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST OKLAHOMA DURING THE
AFTERNOON AS THE AIRMASS BECOMES INCREASINGLY UNSTABLE DUE TO
SURFACE HEATING. THE MAIN THREAT FROM THESE STORMS IS DOWNBURST
WINDS APPROACHING 60 MPH. THE THREAT FOR SEVERE THUNDERSTORMS WILL
DIMINISH AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH TUESDAY
AS THE WEAK FRONTAL BOUNDARY CURRENTLY ACROSS THE AREA SLOWLY MOVES
TO THE SOUTH AND EAST. A MORE SIGNIFICANT COLD FRONT WILL MOVE THROUGH
THE AREA MONDAY NIGHT INTO TUESDAY... PUTTING AND END TO THE RAIN CHANCES.
COOLER AND DRIER CONDITIONS ARE EXPECTED MID TO LATE WEEK AS HIGH PRESSURE
BUILDS IN THE WAKE OF THE COLD FRONT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Sep 8, 12:59 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1259 PM CDT SAT SEP 8 2007

OKZ070-071-081845-
MCINTOSH OK-MUSKOGEE OK-
1259 PM CDT SAT SEP 8 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 145 PM CDT
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN MUSKOGEE

IN SOUTHEAST OKLAHOMA
     EASTERN MCINTOSH

AT 1259 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6
MILES NORTHWEST OF PORUM...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...BRIARTOWN...PORUM...WARNER
AND WEBBERS FALLS.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3553 9513 3546 9508 3541 9510 3538 9515
      3536 9515 3529 9521 3528 9523 3533 9542
      3545 9548 3562 9513

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 8:58 PM CDTSpecial Weather StatementTSAOsage62 min
Sep 7, 10:09 PM CDTSpecial Weather StatementTSAWashington51 min
Sep 7, 10:43 PM CDTSpecial Weather StatementTSACreek62 min
Sep 7, 11:01 PM CDTSpecial Weather StatementTSAMuskogee59 min
Sep 8, 12:40 AM CDTFlash Flood WarningTSATulsa, Wagoner3 hr
Sep 8, 3:45 AM CDTFlash Flood WarningTSATulsa, Wagoner3 hr
Sep 8, 3:55 AM CDTFlash Flood WarningTSANowata, Washington3 hr
Sep 8, 5:12 AM CDTFlash Flood WarningTSAOsage, Pawnee4 hr
Sep 8, 6:48 AM CDTFlash Flood WarningTSATulsa4 hr
Sep 8, 7:00 AM CDTFlash Flood WarningTSANowata, Washington4 hr
Sep 8, 7:34 AM CDTFlash Flood WarningTSACreek3 hr
Sep 8, 7:38 AM CDTFlash Flood WarningTSARogers4 hr
Sep 8, 8:58 AM CDTRiver Flood WarningTSAOttawa60 hr
Sep 8, 12:59 PM CDTSpecial Weather StatementTSAMuskogee46 min
Sep 8, 3:15 PM CDTFlash Flood WarningTSAMuskogee3 hr
Sep 8, 5:28 PM CDTSpecial Weather StatementTSAMcIntosh62 min
Sep 8, 5:42 PM CDTFlash Flood WarningTSAMcIntosh4 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.